Nonlinear Adsorption in Layered Porous Media Flow

by Sheng Hsiung Lin, Asst. Prof.; Dept. of Chemical Engrg., Polytechnic Inst. of New York, Brooklyn, N.Y.,

Serial Information: Journal of the Hydraulics Division, 1977, Vol. 103, Issue 9, Pg. 951-958

Document Type: Journal Paper

Abstract: Dispersion and adsorption of solute in multilayer saturated porous media with constant specific discharge are examined in the present work. Differential equations are formulated for describing the solute concentration in two-layer porous media. A general nonlinear equilibrium adsorption isotherm of the Freundlich type is considered. The nonlinear coupled differential equations are solved by the orthogonal collocation method to give the solute concentration distributions in the media when subject to a step-change or an exponential input. It is found that under many circumstances, the general dispersion model can be reduced to a simpler plug-flow model by neglecting the dispersion component in the governing differential equations. A criterion for this simplification is also suggested.

Subject Headings: Adsorption | Differential equations | Porous media | Porous media flow | Equilibrium | Nonlinear analysis | Coupling | Layered systems |

Services: Buy this book/Buy this article


Return to search